Login      Sign Up
 

Q. Fever with low WBC count. Could Eptoin be the cause?


 

Hello doctor,

My niece got a fever for the past eight days. Also, low WBC count. The doctors tried all the tests, antibiotics and medicines, but still, the fever is not controlled. She got fits 15 days back and the doctors prescribed Eptoin tablets. My question is whether Eptoin reduce the white blood cell counts?


Related Questions:
What is your opinion about the slightly low WBC count?
What could be the reason for my high Phenytoin level?
Fever and chills in a child of age 3 years 6 months. What can be done?
 

Dr. Aida Quka
FACULTY OF MEDICINE, UNIVERSITY OF TIRANA., NEUROLOGY POST GRADUATION DEGREE, UNIVERSITY HOSPITAL CENTER
Neurology

Hello,

Welcome to icliniq.com.

I understand your concern and would explain that Eptoin (Phenytoin) is a drug used to treat or prevent seizures. It does not usually affect WBC, but very rarely (like all the drugs) it can cause suppression of the blood cell formation in the bone marrow. The low WBC count can be related to different possible causes like viral disease, an autoimmune disorder, drug adverse effects, etc. A myelogram may be needed to exclude a possible hematological disorder. In the meantime, I recommend taking Eptoin, as it is well known that high fever can lead to seizures. I would also recommend taking steroids, because they can increase WBC and also help fight the fever.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What is your opinion about the slightly low WBC count?
Query: Hi doctor, I had a blood test a few weeks ago. Everything came back within normal range except my white blood cell count. It was slightly low (3.7) and the normal range at my laboratory is 3.8 to 10.8. The test was done because I had mild hypertension and was put on Amlodipine. I have since gone of...  Read Full »
Dr. Prakash H Muddegowda
Hematologist

Answer: Hi, Welcome to icliniq.com. Based on your query and attached reports (attachment removed to protect patient identity), my opinion is as follows: WBC (white blood cell) count varies with time of collection, method of collection and methods of counting. If there is large variation like less than 1500,...  Read Full »
 
What could be the reason for my high Phenytoin level?
Query: Hi doctor, I am on Phenytoin (Dilantin) 300 mg or 350 mg every alternate days for 4 years and 250 mg and 500 mg Levetiracetam in the morning and evening respectively. I was diagnosed with generalized seizure before 8 years. Then, I had one seizure before 4 years. I am seizure free for up to 4 year...  Read Full »
Dr. Rajyaguru
Neurologist

Answer: Hi, Welcome to icliniq.com. I understand your question. Phenytoin level of 140 is really high. In our practice, in such a scenario, we do correlate the laboratory test result with the clinical picture. When the level is really 140, the patient cannot stand steady. He will have a severe imbalance wh...  Read Full »
 
Fever in Babies: When to Call the Doctor
Article Overview: Fever is a non-specific symptom. When babies have fever, it can be traumatic for the parents as well, because they are unsure of what is causing it and how to soothe the baby. Adding to their anxiety, the baby is unable to explain his/ her discomfort in words. This article deals with how to take care of a baby who is down with fever and when to seek medical help.  Read Article »
Dr. Vasantha K S
Child Health Specialist

Fever is not an illness by itself, but a symptom. It can be due to virus or bacteria. Viral fevers that come with the common flu or cold tend to subside within three days. They do not require antibiotics as these medicines have no effect on the virus. On the other hand, bacterial fevers like urinary ...  Read Article »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »
 
 

Also Read Answers From